Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Northern Indiana

August 29, 2021Henry County, Ohio

NWS Northern Indiana issued this special weather statement at Aug 29, 2021, 8:15 PM EDT for Henry County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2021, 8:15 PM EDT (00:15 UTC)
Expired
Aug 29, 2021, 9:00 PM EDT
In force
45 min
Issued by
NWS Northern Indiana
Hail
0.25 in
Wind
40

County Henry County, OH

The radar

The Northern Indiana radar (KIWX), 121 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2021-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1000 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2021-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1000 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

808 
WWUS83 KIWX 300015
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
815 PM EDT Sun Aug 29 2021
 
OHZ002-004-005-300100-
Henry OH-Defiance OH-Fulton OH-
815 PM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of northeastern
Defiance, Henry and southern Fulton Counties through 900 PM EDT...

At 815 PM EDT, Doppler radar was tracking a strong thunderstorm near
Stryker, or 7 miles southwest of Archbold, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This strong thunderstorm will be near...
  Napoleon around 835 PM EDT.

Other locations in the path of this storm include Liberty Center and
Mcclure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4133 8437 4143 8437 4143 8434 4151 8434
      4151 8437 4154 8437 4155 8388 4126 8388
TIME...MOT...LOC 0015Z 271DEG 34KT 4142 8436 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

JAL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 29, 8:15 PM EDT, 0 minutes earlier.

Area forecast discussion, Aug 29, 8:15 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
815 PM EDT Sun Aug 29 2021

.SYNOPSIS...
Issued at 815 PM EDT Sun Aug 29 2021

Isolated to scattered thunderstorms will gradually diminish in
coverage through late evening, but isolated showers and storms may
persist into the overnight south of US Route 24. A trend toward
cooler and less humid conditions can then be expected.

&&

.UPDATE...
Issued at 815 PM EDT Sun Aug 29 2021

Scattered showers and thunderstorms are ongoing this evening
especially along the US Route 24 corridor in northern Indiana and
across far northwest Oho. Showers and storms have largely formed
along shear vorticity max axis in broad pre-frontal confluence
zone. Surface front dropping across the Great Lakes may still
allow isolated convection to develop over next few hours across
areas which have seen diminishing trend. Threat of isolated 40 to
50 mph wind gusts still persists especially along and south of US
Route 24 corridor where MLCAPEs are maximized. Shear profiles are
the weakest across these southern locations however which should
discourage long-lived/organized convection. Expecting that this
wind threat will begin to diminish in the 02Z-03Z timeframe as
convection becomes to lose surface based connection. No big
changes to previous forecast and have maintained chance PoPs into
the overnight across the south as low level front will slow in
response to northeastward ejection of primary upper level trough
across Upper Great Lakes/Ontario.

&&

.SHORT TERM...(This Evening through Monday)
Issued at 230 PM EDT Sun Aug 29 2021

A moist/unstable environment and negligible capping under subtle
height falls will support at least widely scattered convection along
a broad pre-frontal trough axis this aftn-early eve, with
additional convection (greater coverage) expected along the
primary cold front this evening into the early overnight north to
south. An isolated strong to severe storm will be possible through
mid evening given MLCAPE values near 2000 j/k and nearly 20 kts
of southwest flow in the 925-700 mb layer. Locally heavy rains and
damaging winds are the primary threats.

The frontal zone does sag into southern portions of the forecast
area later tonight into Monday. A few showers may continue to fester
during the morning along this given broad convergence and pooled
moisture. There may be enough diurnal recovery to support some
uptick in PM shower/storm coverage, though the remnant composite
outflow may push south of our area by then. Retained low chance PoPs
as a result with dry and less humid conditions filtering into our
northern zones.

&&

.LONG TERM...(Monday Night through Sunday)
Issued at 230 PM EDT Sun Aug 29 2021

Models remain in good agreement on Ida's remnants taking a newd turn
through the TN Valley and Mid Atlantic Tuesday-Wednesday, while low
level ridging continues to gradually build in locally from the
northern/western Great Lakes. Seasonable temps/humidity and dry
conditions will result, with the possible exception in our far south
Monday night into Tuesday given closer proximity to the front
modeled to sag into central OH/IN. Northeast winds will be a bit
breezy on Wednesday in between the two large scale features
mentioned above.

Quiet weather conditions Thursday into early Friday will give way to
renewed low chances for rain showers later Friday into Saturday. Low
level return flow under developing wnw flow aloft may bring a cold
front through during this time, however, any decent gulf moisture
return looks cut off, at least initially. Thus, retained just a
low chance PoP with the primary wx story for the holiday weekend
being seasonable temps/humidity and mainly dry conditions.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 549 PM EDT Sun Aug 29 2021

Two preferential axes of convective development noted this
evening, one with a pre-frontal trough from east central Illinois
into south central Lower Michigan, and a second area closer to the
main frontal forcing back across northeast Illinois. Good deal of
instability to work with, especially through 02Z before some
diurnal diminishment in instability occurs. More favorable diurnal
timing of these features still favors KSBN for greatest thunder
chances and will maintain VCTS/tempo SHRA at KFWA this evening.
Convective trends will continued to be monitored for possible
amendments at KFWA where tempo thunder mention may be needed. With
southward sagging boundary, showers may persist at KFWA into the
overnight. Weak northwest post-frontal winds expected on Monday
with VFR conditions anticipated.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...Marsili
SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 29, 5:22 PM EDT, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
522 PM EDT Sun Aug 29 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-302130-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
522 PM EDT Sun Aug 29 2021 /422 PM CDT Sun Aug 29 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

Scattered thunderstorms are expected this evening, with the chance of
thunderstorms shifting of US Route 30 overnight. A few of the storms
this evening could produce locally damaging wind gusts to 60 mph, and
isolated instances of hail up to 1 inch in diameter.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Widespread severe weather is not expected tonight, but any spotter
reports will be appreciated.

LMZ043-046-302130-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
522 PM EDT Sun Aug 29 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

There are chances for thunderstorms this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

In the hours before

Local storm report, Aug 29, 6:12 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
612 PM EDT SUN AUG 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     MARINE TSTM WIND 5 WNW LONG BEACH        41.77N 86.94W
08/29/2021  M47 MPH          LMZ046             IN   BUOY

            CORRECTS PREVIOUS TSTM WND GST REPORT FROM 5
            WNW LONG BEACH.

&&
Special weather statement, Aug 29, 7:16 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Northern Indiana
716 PM EDT Sun Aug 29 2021

INZ007-009-300000-
De Kalb IN-Steuben IN-
716 PM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of southern Steuben and
northern De Kalb Counties through 800 PM EDT...

At 715 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Waterloo, or 9 miles southwest of Angola, moving
east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Waterloo around 725 PM EDT.
  Hamilton around 735 PM EDT.

This includes the following highways...
 Interstate 69 in Indiana between mile markers 334 and 348.
 Interstate 80 in Indiana between mile markers 151 and 156.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4170 8481 4143 8480 4143 8519 4161 8520
TIME...MOT...LOC 2315Z 262DEG 28KT 4153 8511

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JAL
Special weather statement, Aug 29, 7:38 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Northern Indiana
738 PM EDT Sun Aug 29 2021

INZ023-024-300015-
Miami IN-Wabash IN-
738 PM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of Wabash and north
central Miami Counties through 815 PM EDT...

At 738 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Wabash, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Wabash around 745 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4077 8605 4100 8604 4100 8595 4102 8594
      4104 8568 4100 8568 4100 8565 4099 8564
      4074 8564
TIME...MOT...LOC 2338Z 272DEG 30KT 4088 8595

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

JAL
Special weather statement, Aug 29, 7:40 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Northern Indiana
740 PM EDT Sun Aug 29 2021

OHZ001-004-300015-
Defiance OH-Williams OH-
740 PM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of northwestern
Defiance and Williams Counties through 815 PM EDT...

At 740 PM EDT, Doppler radar was tracking a strong thunderstorm near
Edgerton, or near Butler, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Edgerton around 745 PM EDT.

Other locations in the path of this storm include Bryan and Stryker.

This includes Interstate 80 in Ohio between mile markers 19 and 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4134 8439 4137 8480 4158 8480 4161 8439
      4157 8438 4151 8438 4151 8436 4143 8434
TIME...MOT...LOC 2340Z 272DEG 30KT 4147 8482

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

JAL
Special weather statement, Aug 29, 7:54 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Northern Indiana
754 PM EDT Sun Aug 29 2021

INZ022-300030-
Cass IN-
754 PM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of Cass County through
830 PM EDT...

At 754 PM EDT, Doppler radar was tracking a strong thunderstorm near
Royal Center, or 9 miles west of Logansport, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Logansport around 805 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4068 8637 4069 8637 4070 8653 4074 8652
      4074 8657 4091 8658 4091 8617 4066 8617
TIME...MOT...LOC 2354Z 271DEG 35KT 4078 8653

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JAL
Special weather statement, Aug 29, 8:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
815 PM EDT Sun Aug 29 2021

OHZ002-004-005-300100-
Henry OH-Defiance OH-Fulton OH-
815 PM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of northeastern
Defiance, Henry and southern Fulton Counties through 900 PM EDT...

At 815 PM EDT, Doppler radar was tracking a strong thunderstorm near
Stryker, or 7 miles southwest of Archbold, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Napoleon around 835 PM EDT.

Other locations in the path of this storm include Liberty Center and
Mcclure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4133 8437 4143 8437 4143 8434 4151 8434
      4151 8437 4154 8437 4155 8388 4126 8388
TIME...MOT...LOC 0015Z 271DEG 34KT 4142 8436

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JAL

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 9:14 PM EDTSpecial Weather StatementIWXAdams46 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.